Kansas, 2006

High Wind in Kansas, June 14, 2006

June 14, 2006 · NWS GLD · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 14, 6:42 PM MST, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 14, 6:42 PM MST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE GOODLAND KS
742 PM MDT WED JUN 14 2006

.DISCUSSION...JUST COMPLETED AN UPDATE. MAIN UPDATE WAS TO CHANGE
ORIENTATION OF HIGHEST POPS. SMALL AREA OF THUNDERSTORMS IS
CURRENTLY OVER THE SOUTHEAST PORTION OF THE FORECAST AREA.
SATELLITE SHOWING WEAK SHORTWAVE BEHIND THIS ACTIVITY. ALSO SUBTLE
SURFACE CONVERGENCE BOUNDARY IN THE EASTERN HALF OF THE FORECAST
AREA. MAIN INSTABILITY AND MOISTURE AXIS RESIDE OVER THIS AREA AS
WELL AS LOW LEVEL JET DEVELOPS. SO PUT A CHANCE IN THE EASTERN HALF
THROUGH 06Z. LEFT 6-12Z PRECIPITATION FORECAST AT THIS TIME.

WIND ADVISORY EXPIRED AT 00Z. LOW LEVEL JET DOES REDEVELOP. WILL
CONTINUE TO MONITOR TO SEE IF STRONGER WINDS WILL COME UP AGAIN
OVERNIGHT. ALSO ADJUSTED HOURLY TRENDS ON TEMPERATURES...DEWPOINTS...
WINDS...AND CLOUD COVER BASED ON LATEST OBSERVATIONS/TRENDS. RED
FLAG WARNING CONTINUES UNTIL 03Z. DEPENDING ON PRECIPITATION TRENDS
GO...MAY BE UPDATING AGAIN AROUND 03Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.

CO...RED FLAG WARNING UNTIL 9 PM WEDNESDAY FOR COZ252-COZ253-COZ254.

     FIRE WEATHER WATCH FROM NOON THURSDAY TO 9 PM THURSDAY FOR
     COZ253-COZ254.

&&

BULLER
Hazardous weather outlook, Jun 14, 9:30 AM MST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT WED JUN 14 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1130 AM CDT WED JUN 14 2006 /1030 AM MDT WED JUN 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
ACROSS PORTIONS OF THE TRI-STATE AREA THIS AFTERNOON. AS
TEMPERATURES RISE INTO THE MID TO UPPER 90S...RELATIVE HUMIDITIES
WILL FALL ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE
EXTREME CATEGORY.

EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD
FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS.
ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE
DANGER.

A RED FLAG WARNING IS IN EFFECT FOR EASTERN COLORADO THIS
AFTERNOON AND EVENING.

ISOLATED HIGH-BASED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON
OR EVENING ALONG A DRYLINE. CLOUD TO GROUND LIGHTNING AND STRONG WINDS
WILL BE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RANGELAND FIRE DANGER INDEX IS EXPECTED TO REACH THE EXTREME
CATEGORY AGAIN ON THURSDAY AND A FIRE WEATHER WATCH REMAINS IN
EFFECT FOR EASTERN COLORADO.

SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND
EVENING AND AGAIN ON FRIDAY AS A STORM SYSTEM APPROACHES FROM THE
WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

BLAIR

In the hours before

Special weather statement, Jun 14, 4:26 PM MST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
526 PM MDT WED JUN 14 2006

KSZ041-150000-
GREELEY-
526 PM MDT WED JUN 14 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...

AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF HORACE...OR 10 MILES WEST OF
TRIBUNE...AND MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

KRAUSE
Special weather statement, Jun 14, 5:31 PM MST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT WED JUN 14 2006

KSZ028-042-150100-
LOGAN-WICHITA-
731 PM CDT WED JUN 14 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHERN WICHITA COUNTY IN WEST CENTRAL KANSAS AND
SOUTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTH OF LEOTI...AND MOVING EAST AT 30
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

KRAUSE
Special weather statement, Jun 14, 6:23 PM MST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM MDT WED JUN 14 2006

KSZ028-029-150215-
GOVE-LOGAN-
823 PM CDT WED JUN 14 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS
AND WESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SCOTT STATE LAKE...AND
MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

KRAUSE
Special weather statement, Jun 14, 7:12 PM MST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
812 PM MDT WED JUN 14 2006

KSZ029-150300-
GOVE-
912 PM CDT WED JUN 14 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CENTRAL AND SOUTHERN GOVE COUNTY IN WEST CENTRAL
KANSAS...

AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF THE MONUMENT ROCKS...OR 11 MILES
NORTH OF HEALY...AND MOVING EAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

CLK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Sherman

When
June 14, 9:05 PM MST
Where
Sherman forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.351, -101.720 (the zone’s center; the record gives no point)

Strong gradient winds resulted in 45 mph winds throughout the day with one isolated gust to 59 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517874.